Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Oral Health and HIVOral Health and HIV
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


nerves inthe teeth from various meds
Dec 24, 1999

when taking various hiv meds can this have an effect on the nerves in the teeth.

Response from Dr. Reznik

I have not heard or read of a direct correlation between HIV medications and a potential effect on the vital portions of teeth (nerves, blood vessels). What is known is that many medications, including many used in managing HIV disease cause dry mouth or xerostomia. We have also seen rapidly progressing dental decay and periodontal disease in people living with HIV disease. All of these can lead to increased sensitivity of your teeth.

If you are experiencing increased dental sensitivity, please take the time to visit your dentist!

Take care, and if you need further assistance, please do not hesitate to let me know.

DR


Previous
So many oral symptoms
Next
HPV care

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement